Geometric function theory and Smale’s mean value conjecture. (English) Zbl 1113.30006

Summary: We improve an estimate of the constant in Smale’s mean value conjecture, by using the Bieberbach theorem for coefficients of univalent functions and an estimate of the hyperbolic density of a certain simply connected domain.


30C10 Polynomials and rational functions of one complex variable
30C20 Conformal mappings of special domains
30C50 Coefficient problems for univalent and multivalent functions of one complex variable
Full Text: DOI Euclid


[1] A. F. Beardon, D. Minda and T. W. Ng, Smale’s mean value conjecture and the hyperbolic metric, Math. Ann. 322 (2002), 623-632. · Zbl 1001.30007
[2] A. Conte, E. Fujikawa and N. Lakic, Smale’s mean value conjecture and the coefficients of univalent functions, Proc. Amer. Math. Soc. (to appear). · Zbl 1126.30003
[3] E. Crane, Extremal polynomials in Smale’s mean value conjecture, Comput. Methods Fucnt. Theory 6 (2006), 145-163. · Zbl 1095.30009
[4] E. Crane, A computational proof of the degree 5 case of Smale’s mean value conjecture. (Preprint).
[5] P. Duren, Univalent functions , Springer-Verlag, New York, 1983.
[6] T. W. Ng, Smale’s mean value conjecture for odd polynomials, J. Aust. Math. Soc. 75 (2003), 409-411. · Zbl 1036.30006
[7] Q. I. Rahman and G. Schmeisser, Analytic theory of polynomials , Oxford Univ. Press 26 , Oxford, 2002. · Zbl 1072.30006
[8] G. Schmeisser, The Conjecture of Sendov and Smale, in Approximation Theory (B. Bojanov, ed.), DARBA, Sofia, 2002, 353-369. · Zbl 1033.30005
[9] T. Sheil-Small, Complex polynomials , Cambridge Univ. Press, 75 , Cambridge, 2002. · Zbl 1012.30001
[10] M. Shub and S. Smale, Computational complexity: on the geometry of polynomials and the theory of cost, SIAM J. Comput. 15 (1986), 145-161. · Zbl 0625.65036
[11] S. Smale, The fundamental theorem of algebra and complexity theory, Bull. Amer. Math. Soc. (N. S.) 4 (1981), 1-36. · Zbl 0456.12012
[12] S. Smale, Mathematical problem for the next century, Mathematics: Frontiers and Perspectives, eds. V. Arnold, M. Atiyah, P. Lax and B. Mazur, Amer. Math. Soc., 2000. · Zbl 1031.00005
[13] D. Tischler, Critical points and values of complex polynomials, J. of Complexity 5 (1989), 438-456. · Zbl 0728.12004
[14] D. Tischler, Perturbations of critical fixed points of analytic maps, in Complex analytic methods in dynamical systems ( Rio de Janeiro , 1992) Astérisque 222 (1994), 407-422. · Zbl 0810.30005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.